MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G17472
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address- phone: (b)(6).Pma/510(k) #- k180291.Event summary: as reported, during a hysterosalpingography, a cook silicone balloon hysterosalpingography injection catheter ruptured.The balloon was injected with 0.5ml saline using the syringe included with the device, but the device could not be clearly seen under sonography.Another 0.5ml was injected and the balloon could still not be seen.No saline was unable to be extracted from the device, so the user removed the device and discovered the balloon was broken.Another device of the same type was used to complete the procedure.No adverse events have been reported as a result of the alleged malfunction.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One open package containing a cook silicone balloon hysterosalpingography injection catheter was returned for investigation.Visual examination confirmed the balloon catheter was received in a used condition.The catheter was bowed starting at the manifold extending to the distal tip.Magnification of the distal end of the catheter confirmed the balloon burst.No other damage was observed on the device.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device is included with instructions for use which caution, ¿do not over inflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Refer to product label or the inflation check valve on the balloon device for appropriate balloon volume.¿ based on the available information, cook has concluded that the most probable cause of the balloon rupture was the overinflation of the balloon.Cook has concluded that unintended user error contributed to this incident.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
As reported, during a hysterosalpingography, a cook silicone balloon hysterosalpingography injection catheter ruptured.The balloon was injected with 0.5ml saline using the syringe included with the device, but the device could not be clearly seen under sonography.Another 0.5ml was injected and the balloon could still not be seen.No saline was unable to be extracted from the device, so the user removed the device and discovered the balloon was broken.Another device of the same type was used to complete the procedure.No adverse events have been reported as a result of the alleged malfunction.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11712278
Report Number1820334-2021-01199
Device Sequence Number11804128
Product Code LKF
UDI-Device Identifier00827002174726
UDI-Public(01)00827002174726(17)210829(10)NS9127427
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model NumberG17472
Device Catalogue NumberJ-CHSG-503001
Device Lot NumberNS9127427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight48